Alert archive / North Carolina / Wind Advisories in 2017
Wind Advisory 1, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Jan 6, 2017, 2:12 PM EST for 4 counties in North Carolina. It took effect at Jan 7, 2017, 1:00 AM EST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2017, 2:12 PM EST (19:12 UTC)
- In effect from
- Jan 7, 2017, 1:00 AM EST
- Expired
- Jan 7, 2017, 9:30 PM EST
- In force
- 21 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Dare County, NC, Hyde County, NC, Pamlico County, NC, Tyrrell County, NC
The radar
The Morehead City radar (KMHX), 107 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
927 WWUS72 KMHX 061912 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 212 PM EST FRI JAN 6 2017 ...STRONG GUSTY WINDS EXPECTED SATURDAY THROUGH MONDAY... .STRONG GUSTY NORTH TO NORTHWEST WINDS BEHIND AN EXITING LOW PRESSURE AREA ARE EXPECTED SATURDAY MORNING THROUGH THE WEEKEND INTO MONDAY MORNING. GUSTS TO NEAR 45 MPH ARE POSSIBLE ALONG THE COAST AND NEAR THE PAMLICO AND ALBEMARLE SOUND. NCZ046-047-081-094-095-103-104-070930- /O.NEW.KMHX.WI.Y.0001.170107T0600Z-170109T0000Z/ TYRRELL-MAINLAND DARE-MAINLAND HYDE-PAMLICO-CARTERET- OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...COLUMBIA...GUM NECK...MANNS HARBOR... STUMPY POINT...EAST LAKE...ENGELHARD...FAIRFIELD...PONZER... SCRANTON...SWANQUARTER...ORIENTAL...BAYBORO...ARAPAHOE... VANDEMERE...MOREHEAD CITY...BEAUFORT...NEWPORT...ATLANTIC BEACH... EMERALD ISLE...KITTY HAWK...NAGS HEAD...MANTEO...RODANTHE... BUXTON...HATTERAS VILLAGE...OCRACOKE 212 PM EST FRI JAN 6 2017 ...WIND ADVISORY IN EFFECT FROM 1 AM SATURDAY TO 7 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM SATURDAY TO 7 PM EST SUNDAY. * WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...SATURDAY MORNING THROUGH EARLY MONDAY. * IMPACTS...THE POTENTIAL EXISTS FOR DOWNED TREE LIMBS WHICH COULD CAUSE ISOLATED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
297 WWUS72 KMHX 070000 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 700 PM EST FRI JAN 6 2017 ...STRONG NORTH WINDS ON SATURDAY... .A LOW PRESSURE AREA WILL STRENGTHEN AS IT MOVES OFF OF THE NORTH CAROLINA COAST ON SATURDAY. THIS WILL PRODUCE GUSTS TO UP TO 50 MPH FOR THE OUTER BANKS AND 40 TO 50 MPH FOR THE REMAINDER OF THE COUNTIES NEAR THE ALBEMARLE AND PAMLICO SOUND. NCZ103-104-071200- /O.EXT.KMHX.WI.Y.0001.170107T0600Z-170108T0600Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KITTY HAWK...NAGS HEAD...MANTEO... RODANTHE...BUXTON...HATTERAS VILLAGE...OCRACOKE 700 PM EST FRI JAN 6 2017 ...WIND ADVISORY NOW IN EFFECT FROM 1 AM SATURDAY TO 1 AM EST SUNDAY... * WINDS...NORTH 30 TO 40 MPH WITH GUSTS UP TO 50 MPH. * TIMING...SATURDAY THROUGH SATURDAY EVENING. * IMPACTS...THE POTENTIAL EXISTS FOR DOWNED TREE LIMBS WHICH COULD CAUSE ISOLATED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NCZ046-047-081-094-095-071200- /O.EXT.KMHX.WI.Y.0001.170107T0600Z-170108T0000Z/ TYRRELL-MAINLAND DARE-MAINLAND HYDE-PAMLICO-CARTERET- INCLUDING THE CITIES OF...COLUMBIA...GUM NECK...MANNS HARBOR... STUMPY POINT...EAST LAKE...ENGELHARD...FAIRFIELD...PONZER... SCRANTON...SWANQUARTER...ORIENTAL...BAYBORO...ARAPAHOE... VANDEMERE...MOREHEAD CITY...BEAUFORT...NEWPORT...ATLANTIC BEACH... EMERALD ISLE 700 PM EST FRI JAN 6 2017 ...WIND ADVISORY NOW IN EFFECT FROM 1 AM TO 7 PM EST SATURDAY... * WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...SATURDAY. * IMPACTS...THE POTENTIAL EXISTS FOR DOWNED TREE LIMBS WHICH COULD CAUSE ISOLATED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
768 WWUS72 KMHX 070941 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 441 AM EST SAT JAN 7 2017 ...STRONG NORTH WINDS FOR COASTAL SECTIONS THROUGH THIS EVENING... .DEVELOPING LOW PRESSURE ALONG THE COAST WILL MOVE NORTHEAST THIS AFTERNOON WITH STRONG HIGH PRESSURE BUILDING IN FROM THE WEST- NORTHWEST. THIS WILL PRODUCE GUSTS TO UP TO 50 MPH FOR THE OUTER BANKS AND 35 TO 45 MPH FOR OTHER AREAS ADJACENT TO THE ALBEMARLE AND PAMLICO SOUNDS. NCZ103-104-072200- /O.CON.KMHX.WI.Y.0001.000000T0000Z-170108T0600Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KITTY HAWK...NAGS HEAD...MANTEO... RODANTHE...BUXTON...HATTERAS VILLAGE...OCRACOKE 441 AM EST SAT JAN 7 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY... * WINDS...NORTH 30 TO 40 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH THIS EVENING. * IMPACTS...THE POTENTIAL EXISTS FOR DOWNED TREE LIMBS WHICH COULD CAUSE ISOLATED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NCZ046-047-081-094-095-072200- /O.CON.KMHX.WI.Y.0001.000000T0000Z-170108T0000Z/ TYRRELL-MAINLAND DARE-MAINLAND HYDE-PAMLICO-CARTERET- INCLUDING THE CITIES OF...COLUMBIA...GUM NECK...MANNS HARBOR... STUMPY POINT...EAST LAKE...ENGELHARD...FAIRFIELD...PONZER... SCRANTON...SWANQUARTER...ORIENTAL...BAYBORO...ARAPAHOE... VANDEMERE...MOREHEAD CITY...BEAUFORT...NEWPORT...ATLANTIC BEACH... EMERALD ISLE 441 AM EST SAT JAN 7 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...TODAY. * IMPACTS...THE POTENTIAL EXISTS FOR DOWNED TREE LIMBS WHICH COULD CAUSE ISOLATED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
370 WWUS72 KMHX 072021 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 321 PM EST SAT JAN 7 2017 ...STRONG NORTH WINDS FOR COASTAL SECTIONS THROUGH THIS EVENING... .LOW PRESSURE WILL MOVE NORTHEAST AWAY FROM THE COAST TONIGHT WITH GUSTY NORTH-NORTHWEST WINDS CONTINUING THIS EVENING. EXPECT SUSTAINED WINDS UP TO 30 MPH WITH GUSTS TO 35 TO 45 MPH FOR AREAS ADJACENT TO THE ALBEMARLE AND PAMLICO SOUNDS. NCZ103-104-080600- /O.CON.KMHX.WI.Y.0001.000000T0000Z-170108T0600Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KITTY HAWK...NAGS HEAD...MANTEO... RODANTHE...BUXTON...HATTERAS VILLAGE...OCRACOKE 321 PM EST SAT JAN 7 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY... * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...THROUGH THIS EVENING. * IMPACTS...THE POTENTIAL EXISTS FOR DOWNED TREE LIMBS WHICH COULD CAUSE ISOLATED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NCZ046-047-081-094-095-080000- /O.CON.KMHX.WI.Y.0001.000000T0000Z-170108T0000Z/ TYRRELL-MAINLAND DARE-MAINLAND HYDE-PAMLICO-CARTERET- INCLUDING THE CITIES OF...COLUMBIA...GUM NECK...MANNS HARBOR... STUMPY POINT...EAST LAKE...ENGELHARD...FAIRFIELD...PONZER... SCRANTON...SWANQUARTER...ORIENTAL...BAYBORO...ARAPAHOE... VANDEMERE...MOREHEAD CITY...BEAUFORT...NEWPORT...ATLANTIC BEACH... EMERALD ISLE 321 PM EST SAT JAN 7 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 40 MPH. * TIMING...THIS EVENING. * IMPACTS...THE POTENTIAL EXISTS FOR DOWNED TREE LIMBS WHICH COULD CAUSE ISOLATED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
234 WWUS72 KMHX 080230 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 930 PM EST SAT JAN 7 2017 NCZ103-104-080330- /O.CAN.KMHX.WI.Y.0001.000000T0000Z-170108T0600Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KITTY HAWK...NAGS HEAD...MANTEO... RODANTHE...BUXTON...HATTERAS VILLAGE...OCRACOKE 930 PM EST SAT JAN 7 2017 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE WIND ADVISORY. WIND GUSTS HAVE DIMINISHED BELOW 45 TO 50 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Jan 6, 12:54 PM EST, 1 hour 18 minutes earlier.
Area forecast discussion, Jan 6, 12:54 PM EST, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
1254 PM EST Fri Jan 6 2017
.SYNOPSIS...
Weak low pressure will move up the coast tonight. A stronger area
of low pressure will move offshore Friday night through Saturday
night. Strong cold high pressure will then build south into the
region through early next week. Another cold front will approach
from the west on Wednesday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 10 AM Fri...Today will be the set up for our first winter
weather event. Conditions are currently quiet and dry as the
sunny tries to peeking through the clouds. Meanwhile a shortwave
exiting the central/southern Rockies MTNS will strength over the
southern plains and help increase moisture advection and
isentropic lift across the Southeast region as clouds will
gradually lower this afternoon...ahead of the winter storm. Latest
Hi-Res models continue to have a good agreement with conditions to
remain dry through about 19Z, then toward 0Z as low level moisture
increases an initial shot of light rain showers will streak across
our area from the southwest. Made minor tweaks to the POP grids
and I kept chances in the 20% to 30% range through late afternoon
to match up with our surrounding offices to our south and west.
However if model trends continue, we may have to increase chances
for rain on the front end a bit. Highs today generally 45-50, or
about the same as Thursday.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
As of 230 PM Thursday, as initial surface low moves away, will
see a break in the precipitation although skies will remain mostly
cloudy. Moisture from the developing surface low in the
northeastern Gulf of Mexico will reach our southwestern counties
fairly quickly early Friday and ramp PoPs up from slight chance in
the morning to likely over the southwestern tier in the afternoon.
High temperatures will reach the lower 50s. QPF totals will be
fairly light on Friday, totaling generally one- tenth of an inch
or less.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
***UPDATE AT 10 AM...Mainland Hyde, Mainland Dare and Outer Banks
Dare Counties have been added to the Winter Storm Warning due the
potential of snow/ice. The Winter Storm Watch continues for
Greene, Pitt, Martin, Washington, and Tyrrell counties for friday
night and Saturday. A Winter Weather Advisory is in effect for
the remainder of eastern NC.***
As of 400 PM Thu...Winter Wx is likely across Eastern North
Carolina Fri night into Sat...with accumulating snow/sleet, in
addition to possibly light freezing rain. Though uncertainty still
remains regarding exact p-type and accumulations...forecast
confidence is increasing that several inches of snow/sleet will be
possible across portions of the Coastal Plain and Albemarle Sound
counties. An arctic airmass will build over the area Sunday into
early next week, with very cold temperatures.
Friday night through Saturday Night... Secondary sfc low expected
to develop to the south Fri night then lift NE offshore of the
coast thru Sat. There is a high bust potential for this storm as
the trend in the models is warmer than previous runs with a low
track closer to the coast and thus a mixture of rain and wintry
precipitation types expected. The area with the best chance for
measurable snow would be across the the extreme north and
northwest with a wintry mix south that will limit snowfall
accumulations but will still create driving hazards due to the
potential for sleet and light freezing rain. If the low tracks
closer to the coast, then rain would dominate and only minor
accumulations of sleet and snow would occur saturday as the low
pulls away. This a very difficult and fluid forecast situation as
there will likely be a sharp gradient in where the wintry weather
occurs and where predominately rain falls. Residents should
continue to monitor the NWS forecasts for the latest information
on this developing weather situation. Continued categorical PoPs
and made further refinements to the p-type, and decreased snow
amounts due the warming trend in the latest model run.
Highs Sat will hold in the 30s all areas with lows Sat night in
the upper teens inland and mid/upper 20s along the coast.
Sunday through Wednesday...Cold arctic high pressure will build
in through Mon then begin to slide off the coast Tuesday. Dry
weather expected through Tue...with very cold airmass over the
area. Highs in 30s Sun and Mon with lows in teens inland to 20s
cst Sun night and Mon night. Highs could struggle to reach
freezing in some locations Sun and Mon. Wind chill values likely
in the single digits most locations Sunday and Monday mornings.
Temps will moderate a bit Tue as thicknesses increase with 40s
area wide. Wednesday the flow is forecast to become southerly
ahead of the next approaching cold front with temps warming to
around 60 and a small threat for showers.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Short Term /Through Saturday Afternoon/...
As of 1245 PM Fri...VFR conditions will prevail through this
evening ahead of the upcoming winter storm. Ceilings will lower to MVFR
levels as rain moves in. Rain will turn to freezing rain around
midnight at PGV and ISO, but the changeover won't take place at
EWN and OAJ until near sunrise. Winds will also pick up overnight
with gusts out of the NNE 20 to 25 knots. Freezing rain will
change to snow and sleet later in the morning at PGV and ISO, and
early afternoon at OAJ and EWN. Ceilings and visibilities will
border IFR conditions but, have chosen to hold off on putting IFR
in TAFs for now.
Long Term /Friday Night through Monday/...
As of 330 AM Thu... Sub-VFR conditions likely to continue through
Sat evening, with rain initially, then likely changing over the
snow Sat all terminals. Cold high pressure will build over the
area Sat night through Sunday with gusty northerly winds forecast
Sat and Sunday and mostly clear skies late Sat night through Mon.
&&
.MARINE...
Short Term /Tonight through Friday/...
As of 1000 AM Thursday...current forecast in good shape; no update
needed. Latest buoy obs are showing N/NE 10-17 knots and seas 3-5
feet across our coastal waters. Winds will be generally NE at 5-15
knots this afternoon should back to more northerly today as
surface low zips quickly offshore during the day. Per local
SWAN/NWPS, seas will be 3-5 feet for the remainder of today.
Long Term /Friday through Monday/...
As of 430 AM Thu..Dangerous boating conditions are expected over
the waters this weekend as developing low pressure moves off of
the NC coast. N/NE winds 10-20 kt Friday could be build seas to 4
to 6 ft over the outer northern and central waters. The stronger
northerly winds will develop Friday night and are expected to peak
on Saturday with Gales possible. Winds will continue strong 20-30
KT Sunday night then begin to gradually subside Monday to to 10 to
15 KT late. Seas will build to around 10 - 11 ft Saturday and
remain elevated at 6 ft or higher through Monday afternoon.
&&
.TIDES/COASTAL FLOODING...
***UPDATE AT 1000 AM Thu... Coastal Flood Advisory in effect
starting at 7 am Saturday for the soundside locations of the
Outer Banks and Downeast Carteret County. Gusty N/NW winds will
develop Sat and continue into Sunday night. Given the fetch and
duration, minor water level rises of 2 to 3 ft for locations
adjacent to the southern Pamlico Sound, mainly areas from Oregon
Inlet south to Downeast Carteret county. Extratropical storm
surge guidance suggest minor water level rises may also be
possible for the northern Outer Banks, though confidence in
oceanside is less than soundside at this time.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Winter Storm Warning from 10 PM this evening to 1 AM EST
Sunday for NCZ029-044>047-079>081-103.
Winter Weather Advisory from 10 PM this evening to 1 AM EST
Sunday for NCZ047-081-090>095-098-103-104.
Coastal Flood Advisory from 7 AM Saturday to 7 AM EST Monday
for NCZ095-103-104.
MARINE...Small Craft Advisory from 6 AM to 7 PM EST Saturday for AMZ136.
Small Craft Advisory from 6 AM Saturday to 5 AM EST Sunday for
AMZ137.
Gale Warning from 6 AM Saturday to 1 AM EST Sunday for AMZ130-
131-135-150.
Gale Warning from 6 AM Saturday to 5 AM EST Sunday for AMZ152-
154-156-158.
&&
SYNOPSIS...JBM/EH/SK
NEAR TERM...EH
SHORT TERM...SK
LONG TERM...CTC/JBM
AVIATION...JBM/SGK
MARINE...JBM/EH
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Jan 6, 10:45 AM EST, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1045 AM EST FRI JAN 6 2017 NCZ090>094-098-071545- DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 1045 AM EST FRI JAN 6 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. AN AREA OF LOW PRESSURE IS FORECAST TO MOVE JUST OFF OF THE COAST AND PRODUCE WIDESPREAD PRECIPITATION ACROSS EASTERN NORTH CAROLINA FRIDAY NIGHT AND SATURDAY. THOUGH SOME UNCERTAINTY REMAINS REGARDING EXACT PRECIPITATION TYPE AND ACCUMULATIONS...FORECAST CONFIDENCE IS INCREASING THAT ACCUMULATING SNOW AND SLEET OR FREEZING RAIN WILL BE POSSIBLE ACROSS PORTIONS OF THE AREA LATE FRIDAY NIGHT AND SATURDAY. RESIDENTS ARE ADVISED TO MONITOR NATIONAL WEATHER SERVICE FORECASTS FOR THE LATEST ON THE POTENTIAL FOR WINTER WEATHER THIS WEEKEND. A VERY COLD AIRMASS WILL BUILD OVER THE AREA LATE WEEKEND INTO EARLY NEXT WEEK. LOW TEMPERATURES IN THE TEENS TO LOW 20S COMBINED WITH NORTH TO NORTHWESTERLY WINDS WILL RESULT IN WIND CHILL VALUES IN THE SINGLE DIGITS FOR MOST LOCATIONS SUNDAY AND MONDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044>047-079>081-071545- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE- 1045 AM EST FRI JAN 6 2017 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. AN AREA OF LOW PRESSURE IS FORECAST TO MOVE JUST OFF OF THE COAST AND PRODUCE WIDESPREAD PRECIPITATION ACROSS EASTERN NORTH CAROLINA FRIDAY NIGHT AND SATURDAY. THOUGH SOME UNCERTAINTY REMAINS REGARDING EXACT PRECIPITATION TYPE AND ACCUMULATIONS...FORECAST CONFIDENCE IS INCREASING THAT SEVERAL INCHES OF SNOW ALONG WITH SIGNIFICANT FREEZING RAIN OR SLEET WILL BE POSSIBLE ACROSS PORTIONS OF THE AREA LATE FRIDAY NIGHT AND SATURDAY. RESIDENTS ARE ADVISED TO MONITOR NATIONAL WEATHER SERVICE FORECASTS FOR THE LATEST ON THE POTENTIAL FOR WINTER WEATHER THIS WEEKEND. A VERY COLD AIRMASS WILL BUILD OVER THE AREA LATE WEEKEND INTO EARLY NEXT WEEK. LOW TEMPERATURES IN THE TEENS TO LOW 20S COMBINED WITH NORTH TO NORTHWESTERLY WINDS WILL RESULT IN WIND CHILL VALUES IN THE SINGLE DIGITS FOR MOST LOCATIONS SUNDAY AND MONDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-071545- OUTER BANKS DARE- 1045 AM EST FRI JAN 6 2017 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 AM EST SUNDAY... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 AM SATURDAY TO 7 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. COASTAL FLOOD ADVISORY. AN AREA OF LOW PRESSURE IS FORECAST TO MOVE JUST OFF OF THE COAST AND PRODUCE WIDESPREAD PRECIPITATION ACROSS EASTERN NORTH CAROLINA FRIDAY NIGHT AND SATURDAY. THOUGH SOME UNCERTAINTY REMAINS REGARDING EXACT PRECIPITATION TYPE AND ACCUMULATIONS...BUT A FEW INCHES OF SNOW WILL BE POSSIBLE ACROSS THE NORTHERN OUTER BANKS FRIDAY NIGHT AND SATURDAY...ALONG WITH POTENTIAL SLEET AND FREEZING RAIN. RESIDENTS ARE ADVISED TO MONITOR NATIONAL WEATHER SERVICE FORECASTS FOR THE LATEST ON THE POTENTIAL FOR WINTER WEATHER THIS WEEKEND. GALE FORCE NORTHERLY WINDS WILL BE POSSIBLE SATURDAY AND SATURDAY NIGHT WHICH COULD PRODUCE MINOR COASTAL FLOODING ADJACENT TO THE PAMLICO SOUND SOUTH OF OREGON INLET. A VERY COLD AIRMASS WILL BUILD OVER THE AREA LATE WEEKEND INTO EARLY NEXT WEEK. LOW TEMPERATURES IN THE TEENS TO LOW 20S COMBINED WITH NORTH TO NORTHWESTERLY WINDS WILL RESULT IN WIND CHILL VALUES IN THE SINGLE DIGITS FOR MOST LOCATIONS SUNDAY AND MONDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-071545- CARTERET- 1045 AM EST FRI JAN 6 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 AM EST SUNDAY... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 AM SATURDAY TO 7 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. COASTAL FLOOD ADVISORY. AN AREA OF LOW PRESSURE IS FORECAST TO MOVE JUST OFF OF THE COAST AND PRODUCE WIDESPREAD PRECIPITATION ACROSS EASTERN NORTH CAROLINA FRIDAY NIGHT AND SATURDAY. THOUGH SOME UNCERTAINTY REMAINS REGARDING EXACT PRECIPITATION TYPE AND ACCUMULATIONS...SOME SNOW ACCUMULATION WILL BE POSSIBLE. PRECIPITATION COULD BEGIN AS A WINTRY MIX LATE FRIDAY NIGHT INTO EARLY SATURDAY, BEFORE LIKELY CHANGING OVER TO SNOW LATE SATURDAY. RESIDENTS ARE ADVISED TO MONITOR NATIONAL WEATHER SERVICE FORECASTS FOR THE LATEST ON THE POTENTIAL FOR WINTER WEATHER THIS WEEKEND. GALE FORCE NORTHERLY WINDS WILL BE POSSIBLE SATURDAY AND SATURDAY NIGHT WHICH COULD PRODUCE MINOR COASTAL FLOODING FOR AREAS ADJACENT TO THE PAMLICO SOUND. A VERY COLD AIRMASS WILL BUILD OVER THE AREA LATE WEEKEND INTO EARLY NEXT WEEK. LOW TEMPERATURES IN THE TEENS TO LOW 20S COMBINED WITH NORTH TO NORTHWESTERLY WINDS WILL RESULT IN WIND CHILL VALUES IN THE SINGLE DIGITS FOR MOST LOCATIONS SUNDAY AND MONDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ104-071545- OUTER BANKS HYDE- 1045 AM EST FRI JAN 6 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 AM EST SUNDAY... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 AM SATURDAY TO 7 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. COASTAL FLOOD ADVISORY. AN AREA OF LOW PRESSURE IS FORECAST TO MOVE JUST OFF OF THE COAST AND PRODUCE WIDESPREAD PRECIPITATION ACROSS EASTERN NORTH CAROLINA FRIDAY NIGHT AND SATURDAY. THOUGH SOME UNCERTAINTY REMAINS REGARDING EXACT PRECIPITATION TYPE AND ACCUMULATIONS...BUT SOME LIGHT WINTRY PRECIPITATION IS POSSIBLE. RESIDENTS ARE ADVISED TO MONITOR NATIONAL WEATHER SERVICE FORECASTS FOR THE LATEST ON THE POTENTIAL FOR WINTER WEATHER THIS WEEKEND. GALE FORCE NORTHERLY WINDS WILL BE POSSIBLE SATURDAY AND SATURDAY NIGHT WHICH COULD PRODUCE MINOR COASTAL FLOODING ADJACENT TO THE PAMLICO SOUND SOUTH OF OREGON INLET. A VERY COLD AIRMASS WILL BUILD OVER THE AREA LATE WEEKEND INTO EARLY NEXT WEEK. LOW TEMPERATURES IN THE TEENS TO LOW 20S COMBINED WITH NORTH TO NORTHWESTERLY WINDS WILL RESULT IN WIND CHILL VALUES IN THE SINGLE DIGITS FOR MOST LOCATIONS SUNDAY AND MONDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 4:03 AM EST | Small Craft Advisory | MHX | 3 days | |
| Jan 6, 4:17 AM EST | Winter Weather Advisory | MHX | Beaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more | 3 days |
| Jan 6, 9:45 AM EST | Coastal Flood Advisory | MHX | 9 hr | |
| Jan 6, 6:29 PM EST | Coastal Flood Warning | MHX | 33 hr |
Nearby
Wind Advisories in North Carolina, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.